Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Does Abilify and Lunesta taken for swollen hands,feet and legs have any side effects?

User rating for this question
Answered by

Practicing since : 2005
Answered : 947 Questions
I have had swollen hands, feet & legs since taking Abilify & Lunesta. Should I be concerned or is it a side effect?
Posted Sun, 19 Jan 2014 in Mental Health
Answered by Dr. Manisha Gopal 29 minutes later
Brief Answer: May be due to hypertension, need to revise drugs Detailed Answer: Hello XXXXXXX I have read your question carefully and can see that you are 69 yrs old, known hypertensive and are on multiple drugs ( doses are not mentioned). Currently you are concerned about swollen legs, hands and feet and you relate that with side effect of ablify or lunesta. You have mentioned that you have these side effect since you started with these two medicines. The symptoms you have mentioned- swelling in hands , legs and feet: are commonly related to either some cardiac cause ( eg. hypertension ) or may be kidney problems ( and a hypertensive patients can have one). It is usually unlikely to be seen with the use of the two medicines you suspect. They might have started with the use of Ablify or lunesta, but it can be a coincidence. I have seen that you are on 2 medicines for controlling blood pressure ( triamteren, bystolic). Firtsly- I suspect that may be the blood pressure is still not controlled properly and you are having water retention- swelling in these parts of body. So, I would suggest you to please get your BP checked, and also get the kidney function test done. Secondly, I would like to point out that you are on imipramine. This is a Tricyclic antidepressant and not preferred for someone of your age, and it is best avoided in cardiac patients ( like the one who has hypertension). This can be one of the reasons that there are problems. So, please see your doctor and discuss these points, get investigations. #### Ablify is a good antipsychotic, has fewer side effect and even weight gain is also less with it. Such side effect are not seen with its use and eszopiclone ( lunesta) is a mild sedative, dosent look like to be related to theses side effects. Seroquel , is also a good antipsychotic, may cause weight gain... I also cannot understand why you are on two antipsychotics ( ability and Seroquel), you should also discuss it with your psychiatrist- -- if it is possible for you to be on any one, and --regarding continuation of imipramine. He would know how to move ahead. Hope the reply helps you in getting well. Please feel free to ask more questions if you need clarification for something. If you are satisfied, kindly rate the answer. Dr. Manisha Gopal MD Psychiatry
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor